Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 504, NWS Norman, OK

June 14, 2016Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2016, 9:16 PM CDT for Knox County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2016, 9:16 PM CDT (02:16 UTC)
Expired
Jun 14, 2016, 10:00 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Knox County, TX

The radar

The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:51 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:20 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 6:20 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
620 PM CDT TUE JUN 14 2016

.UPDATE...
The 15/00Z TAF discussion is below.

&&

.DISCUSSION...
Generally expect VFR conditions to continue through the TAF
period. Isolated showers and storms may develop across western
north Texas and southwest Oklahoma early this evening. If the
storms develop--they could briefly impact KSPS/KHBR/KLAW.
Expected probability and coverage of storms is too low to include
in TAFs.

Otherwise, south-southwest winds will weaken and back to the
southeast tonight; however, winds will become gusty once again
from the south-southwest by tomorrow afternoon.

Mahale

&&

.PREV DISCUSSION... /issued 324 PM CDT TUE JUN 14 2016/

DISCUSSION...
First issue is storm chances this evening. Although the upper-
level shortwave moving toward the Plains will primarily be an
issue to the north, there is enough instability developing in the
west and convective inhibition decreasing to be at least watchful
for storm development. Despite outflow from the morning storms,
moisture is recovering with mid-upper 70s dewpoints advecting back
north through central southern Oklahoma and northwest through
western north Texas. If storms can develop and sustain themselves,
severe weather will be likely. Will be watching trends.

Second issue is the building heat. With the high dewpoints and
warming low-level temperatures over the next few days, heat
index values will reach the 105-110 range across much of the area.
Have expanded the heat advisory both in time through thursday
afternoon, and in area to include the remainder of southeast
Oklahoma. This will put up advisories for all of the areas with a
heat advisory criteria of 105. Farther west where the heat
advisory criteria is 110, forecast heat index values remain below
110.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  97  75  97 /  20  10  20  10
Hobart OK         74 100  75  99 /  20  20  10  10
Wichita Falls TX  75  98  75  98 /  30  10  10  10
Gage OK           67 102  72 100 /  10  10  10  10
Ponca City OK     74  99  74  99 /  20  20  10  10
Durant OK         75  93  74  94 /  20  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
     OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052.

TX...None.
&&

04/10
Hazardous weather outlook, Jun 14, 6:35 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT TUE JUN 14 2016

OKZ004>048-050>052-TXZ083>090-152345-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.

.LOCATION...
THE SLIGHT RISK ENCOMPASSES AN AREA FROM CROWELL TEXAS TO HOBART
TO HINTON... TO WALTERS AND HENRIETTA TEXAS. SURROUNDING THE
SLIGHT RISK IS A MARGINAL RISK AND IS WEST OF A LINE FROM
HOLDENVILLE TO PAULS VALLEY TO RINGLING AND EAST OF A LINE FROM
ALVA... TO CHEYENNE... TO HOLLIS.

.TIMING...
MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT.

.IMPACTS...
THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF TENNIS BALLS... WIND
GUSTS TO 70 MPH... AS WELL AS VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. A FEW TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
ISOLATED THUNDERSTORMS DEVELOPING EAST OF THE CAPROCK WILL
CONTINUE TO EVOLVE SLOWLY... MOVING EASTWARD THROUGH THE EVENING
HOURS INTO WESTERN NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA. A
REMNANT OUTFLOW BOUNDARY ASSOCIATED WITH STORMS FROM EARLIER TODAY
CONTINUES TO LINGER NEAR THE RED RIVER VALLEY AND WEST INTO THE
SOUTHERN TEXAS PANHANDLE. THIS BOUNDARY AND THE WEAK DRY LINE OVER
THE PANHANDLES REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT.

SUPPORTED BY RICH MOISTURE IN THE LOWER LEVELS... STOUT
INSTABILITY REMAINS SPREAD ACROSS THE REGION. COUPLED WITH MODEST
SHEAR... STORMS WILL BE CAPABLE OF LARGE HAIL... DAMAGING WINDS...
AND HEAVY RAINFALL AS THEY MOVE ACROSS WESTERN NORTH TEXAS AND FAR
SOUTHWESTERN OKLAHOMA. A FEW TORNADOES CANNOT BE RULED OUT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDICES 105 TO 110 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS WEDNESDAY THROUGH SATURDAY.

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY LINGER ACROSS THE AREA ON WEDNESDAY...
MAINLY ACROSS PARTS OF NORTH CENTRAL OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jun 14, 8:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT TUE JUN 14 2016

TXZ084-087-150145-
KNOX TX-FOARD TX-
811 PM CDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 845 PM CDT...

AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHALK...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PING PONG BALLS...
WIND GUSTS OVER 60 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KNOX
AND SOUTHWESTERN FOARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3396 10005 3396 9985 3369 9988 3371 10000
      3383 10000 3384 10005
TIME...MOT...LOC 0107Z 277DEG 16KT 3385 10018

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:20 PM CDTExcessive Heat WarningOUNAlfalfa, Canadian, Garfield, Grant, Kay, Kingfisher and 6 more56 hr
Jun 14, 8:11 PM CDTSpecial Weather StatementOUNFoard34 min
Jun 14, 8:19 PM CDTSevere Thunderstorm WarningOUNFoard, Knox41 min
Jun 14, 8:57 PM CDTSevere Thunderstorm WarningOUNFoard, Knox48 min
Jun 14, 9:36 PM CDTSevere Thunderstorm WarningOUNKnox28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.